MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GAS/WATER VALVE

OLYMPUS MEDICAL SYSTEMS CORP. GAS/WATER VALVE
Model Number MAJ-521
Health Effect - Clinical Codes Pain (1994); Perforation (2001)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became informed that 24 hours after a diagnostic colonoscopy procedure in (b)(6) 2019, a patient experienced pain and was inspected.The doctor at the user facility indicated that the patient was determined to have a perforated rectum and the doctor believed the injury to the patient was caused by over pressure from the endoscopic co2 regulation unit and gas/water valve.The patient was admitted to a different hospital/surgeon and required a exploratory laparotomy.The patient was hospitalized for a few weeks and discharged as the patient also had a pre-existing condition of severe arterial vascular disease in the lower extremities that eventually required amputation of one his legs.The technicians at the user facility performed a functional inspection prior to procedure and there were no anomalies noted.The doctor noticed that there was pressure being lost at the time but wasn't sure what it was, but the doctor later believed it to be pressure being lost from the perforation to the patient.This is for report 1 of 2.

Brand Name
GAS/WATER VALVE
Common Device Name
GAS/WATER VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8961023
Report Number2951238-2019-01101
Device Sequence Number2768691
Product Code FET
UDI-Device Identifier04953170071478
UDI-Public04953170071478
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
Report Date (Section F) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-521
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/07/2019
Event Location Hospital
Date Report to Manufacturer08/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA09/04/2019